Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 155, NWS Duluth, MN

August 23, 2012Cook County, Lake County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Aug 23, 2012, 4:52 PM CDT for Cook County, Lake County, Minnesota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2012, 4:52 PM CDT (21:52 UTC)
Expired
Aug 23, 2012, 5:30 PM CDT
In force
38 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cook County, MN, Lake County, MN

The radar

The Duluth radar (KDLH), 138 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 9.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2012-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2012-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
585 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
1540 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

526 
WUUS53 KDLH 232152
SVRDLH
MNC031-075-232230-
/O.NEW.KDLH.SV.W.0155.120823T2152Z-120823T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
452 PM CDT THU AUG 23 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN COOK COUNTY IN NORTHEAST MINNESOTA...
  EAST CENTRAL LAKE COUNTY IN NORTHEAST MINNESOTA...

* UNTIL 530 PM CDT

* AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CLEAR LAKE...OR 38 MILES WEST OF GRAND MARAIS...AND MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SILVER ISLAND LAKE AROUND 510 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4800 9104 4780 9068 4751 9107 4769 9147
TIME...MOT...LOC 2152Z 219DEG 16KT 4763 9113
WIND...HAIL 60MPH 1.00IN

$$

EOM
2 follow-up statements
135 
WWUS53 KDLH 232213
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
513 PM CDT THU AUG 23 2012

MNC031-075-232230-
/O.CON.KDLH.SV.W.0155.000000T0000Z-120823T2230Z/
LAKE MN-COOK MN-
513 PM CDT THU AUG 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
COOK AND EAST CENTRAL LAKE COUNTIES UNTIL 530 PM CDT...

AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES
EAST OF SAWBILL LANDING...OR 33 MILES WEST OF GRAND MARAIS...MOVING
NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL LAKE AND SOUTHWESTERN COOK COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4800 9104 4780 9068 4751 9107 4769 9147
TIME...MOT...LOC 2213Z 219DEG 16KT 4770 9104
WIND...HAIL 60MPH 1.00IN

$$
DAP
468 
WWUS53 KDLH 232233
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
533 PM CDT THU AUG 23 2012

MNC031-075-232243-
/O.EXP.KDLH.SV.W.0155.000000T0000Z-120823T2230Z/
LAKE MN-COOK MN-
533 PM CDT THU AUG 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COOK AND EAST
CENTRAL LAKE COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM...AND IF THE STORM STRENGTHENS ONCE AGAIN WE WILL ISSUE 
ADDITIONAL WARNINGS.

LAT...LON 4800 9104 4780 9068 4751 9107 4769 9147
TIME...MOT...LOC 2213Z 219DEG 16KT 4770 9104

$$

DAP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:21 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Aug 23, 3:21 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
321 PM CDT THU AUG 23 2012

.SHORT TERM...WEAK SHORTWAVE TROF IS PROGRESSING INTO NWRN MN AT
THE MOMENT. AHEAD OF SYSTEM...ATMOSPHERE IS BECOMING MORE UNSTABLE
AS EVIDENT IN SPC MESOANALYSIS WITH MLCAPE OF ABOUT 1000 J/KG
ACROSS WRN CWA. SFC ANALYSIS REVEALS AREA OF LOWER PRESSURE
LINGERING ACROSS NDAK/NWRN MN BORDER WITH BRISK WARM ADVECTION
REGION COVERING ALL OF CWA. A FEW STRONGER CELLS HAVE DEVELOPED
QUICKLY THIS AFTN WITH 50 DBZ CORES ABOVE 35K.

TONIGHT THROUGH FRIDAY NIGHT...SHORTWAVE TROF WILL OUTRUN SFC TROF
AS SFC TROF DAMPENS OUT WEST OF CWA TONIGHT. TOUGH FCST AS TO
LOCATION/MOVEMENT OF ORGANIZED PRECIP. GENERAL IDEA IS THAT
PRECIPITATION CHANCES WILL DIMINISH FROM WEST TO EAST LATE
TONIGHT/EARLY FRIDAY. WITH UPPER DIVERGENCE EXITING AREA FRIDAY
AND LACK OF BDRY LYR CONVERGENCE...HAVE CONFINED POPS OVER WISC
ZONES. HEIGHT FALLS... ASSOCIATED WITH STRONG SFC/MID LVL SYSTEM
OVER SRN SASK...WILL PROVIDE SOME INCREASING DIVERGENCE OVER WRN
CWA FRIDAY NIGHT. POPS SHOULD BEGIN TO INCREASE...ESPECIALLY AFTER
MIDNIGHT.

.LONG TERM...SATURDAY THROUGH WEDNESDAY...

AN UPPER LEVEL LOW WILL MOVE FROM SASKATCHEWAN INTO NORTHWESTERN
ONTARIO BY 12Z SUNDAY. STRONGEST SYNOPTIC SCALE ASCENT WILL REMAIN
NORTH OF CWA AS A FRONTAL BOUNDARY PUSHES ACROSS THE CWA SATURDAY
AFTERNOON THROUGH SUNDAY AFTERNOON. SHOWERS/STORMS WILL BE MOST LIKELY
OVER MN ZONES SAT AFTN/EVENING...AND WISC ZONES EARLY SUNDAY. MODELS
IN DECENT AGREEMENT REGARDING HIGH PRESSURE BUILDING INTO THE
REGION MONDAY WITH A DRY DAY EXPECTED. WILL MAINTAIN DRY FCST
TUESDAY DESPITE ECMWF SUGGESTING SOME LOW POPS POSSIBLE. BETTER
AGREEMENT BY MDL SUITE BY LATE TUESDAY INTO WEDNESDAY WITH
APPROACHING SFC/MID LVL SYSTEM.

&&

.AVIATION...08/23/18Z ISSUANCE...
VFR...WITH PATCHES OF IFR IN FOG LATE TONIGHT.  A MID DECK WITH
SCATTERED HIGH BASE THUNDERSTORMS WILL CONTINUE FROM THE IRON
RANGE EAST AND ACROSS NORTHWEST WISCONSIN. IN THE MOIST AND
UNSTABLE AIR MASS...IT IS POSSIBLE FOR ISOLATED THUNDERSTORMS TO
DEVELOP TONIGHT. A POST-FRONTAL OFFSHORE FLOW WILL RESULT IN VFR
WITH SCATTERED CLOUDS FRIDAY.

&&

.POINT TEMPS/POPS...
DLH  62  83  66  82 /  60  10  20  50
INL  60  85  62  82 /  40  10  50  50
BRD  63  87  68  82 /  50  10  30  50
HYR  64  85  64  84 /  60  20  20  40
ASX  65  83  63  86 /  60  20  20  40

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

&&

SHORT TERM...CANNON
LONG TERM/AVIATION...EOM
Hazardous weather outlook, Aug 23, 3:52 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
352 PM CDT THU AUG 23 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-241030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
352 PM CDT THU AUG 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL AFFECT THE NORTHLAND THIS AFTERNOON AND
TONIGHT. THERE IS A SLIGHT CHANCE THAT SOME OF THE STORMS COULD
REACH STRONG TO SEVERE LEVELS WITH HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTHLAND FRIDAY
THROUGH EARLY SUNDAY...ESPECIALLY SATURDAY AFTERNOON AND SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

LSZ121-140>148-241030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
352 PM CDT THU AUG 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL AFFECT WESTERN LAKE SUPERIOR THIS
AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE THAT SOME OF THE
STORMS COULD REACH STRONG TO SEVERE LEVELS WITH HAIL AND VERY GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN LAKE SUPERIOR
FRIDAY THROUGH SUNDAY...ESPECIALLY SATURDAY EVENING.

CANNON

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 23, 2:00 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
200 PM CDT THU AUG 23 2012

MNZ012-019-020-037-231915-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-NORTHERN COOK/NORTHERN
LAKE-SOUTHERN LAKE/NORTH SHORE-
200 PM CDT THU AUG 23 2012

...A STRONG THUNDERSTORM IS INTENSIFYING NORTH OF DULUTH...

AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF WALES...MOVING EAST AT 25
MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS OF UP TO AN INCH OF RAINFALL IN A HALF HOUR...

* THE THUNDERSTORM WILL BE NEAR...
  ALGER BY 215 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4707 9157 4699 9202 4718 9212 4729 9168

EOM
Special weather statement, Aug 23, 2:45 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
245 PM CDT THU AUG 23 2012

MNZ033-034-232015-
CROW WING-SOUTH CASS-
245 PM CDT THU AUG 23 2012

...THUNDERSTORMS ARE DEVELOPING SOUTH OF BRAINERD...

AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR LENNOX...MOVING EAST AT 15 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS OF OVER AN INCH OF RAINFALL WITHIN A HALF HOUR...

* THE THUNDERSTORM WILL BE NEAR...
  ST. MATHIAS BY 250 PM...
  BARROWS AND BAXTER BY 255 PM...
  BRAINERD BY 310 PM...
  SHEPHARD BY 315 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4648 9402 4616 9390 4615 9428 4615 9436
      4620 9440 4624 9440 4628 9435 4631 9440
      4632 9444 4633 9445

EOM
Special weather statement, Aug 23, 2:56 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
256 PM CDT THU AUG 23 2012

MNZ012-020-232015-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN LAKE/NORTH SHORE-
256 PM CDT THU AUG 23 2012

...A STRONG THUNDERSTORM IS CLOSE TO SILVER BAY...

AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHWESTERN LAKE COUNTY...MOVING NORTHEAST
AT 20 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS OF UP TO AN INCH OF RAIN WITHIN A HALF HOUR...

* THE THUNDERSTORM WILL BE NEAR...
  RURAL LAKE COUNTY AT 310 PM

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4748 9148 4729 9128 4710 9159 4733 9179

EOM
Special weather statement, Aug 23, 3:19 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
319 PM CDT THU AUG 23 2012

MNZ012-020-232045-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN LAKE/NORTH SHORE-
319 PM CDT THU AUG 23 2012

...AN INTENSE THUNDERSTORM IS INLAND FROM SILVER BAY AND LITTLE
MARAIS...

AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF WHYTE...MOVING NORTHEAST AT 20
MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS OF OVER AN INCH OF RAINFALL WITHIN A HALF HOUR...

* THE THUNDERSTORM WILL BE NEAR...
  WHYTE BY 330 PM...
  BEAVER BAY BY 340 PM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4733 9118 4714 9148 4740 9171 4754 9137

EOM
Special weather statement, Aug 23, 3:31 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
331 PM CDT THU AUG 23 2012

MNZ035-036-232100-
NORTHERN AITKIN-SOUTH AITKIN-
331 PM CDT THU AUG 23 2012

...A STRONG THUNDERSTORM IS NORTH OF MILLE LACS LAKE...

AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HASSMAN...MOVING NORTHEAST AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS OF OVER AN INCH OF RAIN WITHIN A HALF HOUR...

* THE THUNDERSTORM WILL BE NEAR...
  PALISADE AND BAIN BY 340 PM...
  LIBBY AND SHESHEBEE BY 355 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4697 9336 4678 9308 4649 9356 4664 9378

EOM
Special weather statement, Aug 23, 3:47 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
347 PM CDT THU AUG 23 2012

MNZ012-020-021-232115-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-SOUTHERN
LAKE/NORTH SHORE-
347 PM CDT THU AUG 23 2012

...AN INTENSE THUNDERSTORM IS MOVING ALONG THE NORTH SHORE...

AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF FINLAND...MOVING NORTHEAST AT 20
MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS OF OVER AN INCH OF RAIN WITHIN A HALF HOUR...

* THE THUNDERSTORM WILL BE NEAR...
  FINLAND AND MURPHY CITY BY 355 PM...
  ILLGEN CITY BY 400 PM...
  LITTLE MARAIS BY 410 PM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4767 9111 4746 9100 4735 9116 4726 9131
      4748 9152

EOM

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 2:47 AM CDTSpecial Weather StatementDLHCarlton58 min
Aug 23, 2:00 PM CDTSpecial Weather StatementDLHLake15 min
Aug 23, 2:10 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis41 min
Aug 23, 2:45 PM CDTSpecial Weather StatementDLHCrow Wing30 min
Aug 23, 2:56 PM CDTSpecial Weather StatementDLHLake19 min
Aug 23, 3:19 PM CDTSpecial Weather StatementDLHLake26 min
Aug 23, 3:31 PM CDTSpecial Weather StatementDLHAitkin29 min
Aug 23, 3:47 PM CDTSpecial Weather StatementDLHLake28 min
Aug 23, 3:57 PM CDTSevere Thunderstorm WarningDLHCook, Lake63 min
Aug 23, 5:37 PM CDTSpecial Weather StatementDLHCook38 min
Aug 23, 6:10 PM CDTSevere Thunderstorm WarningDLHCook, Lake65 min
Aug 23, 6:18 PM CDTSpecial Weather StatementDLHKoochiching27 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.